Alert archive / Utah / Wind Advisories in 2013

Wind Advisory 16, NWS Salt Lake City, UT

September 26, 2013

NWS Salt Lake City, UT issued this wind advisory at Sep 26, 2013, 9:29 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2013, 9:29 AM MDT (15:29 UTC)
Expired
Sep 26, 2013, 9:05 PM MDT
In force
12 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

369 
WWUS75 KSLC 261529
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
929 AM MDT THU SEP 26 2013

UTZ013-020-021-270000-
/O.NEW.KSLC.WI.Y.0016.130926T1529Z-130927T0400Z/
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB...
ESCALANTE...BULLFROG
929 AM MDT THU SEP 26 2013

...WIND ADVISORY IN EFFECT UNTIL 10 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

* AFFECTED AREA: SOUTH CENTRAL AND SOUTHEAST UTAH...INCLUDING LAKE POWELL.

* WINDS: SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING: WINDS WILL CONTINUE TO INCREASE THROUGH THE MORNING.
  THEY WILL REMAIN STRONG THROUGH THE AFTERNOON HOURS BEFORE
  DECREASING THIS EVENING. 

* IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES ALONG EAST TO WEST ORIENTED ROUTES
  INCLUDING BUT NOT LIMITED TO INTERSTATE 70 ACROSS EASTERN UTAH
  AND HIGHWAY 89 ACROSS FAR SOUTHERN UTAH. IN ADDITION...THESE
  WINDS COULD RESULT IN CHOPPY WATERS AND DANGEROUS BOATING
  CONDITIONS ON LAKE POWELL. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
937 
WWUS75 KSLC 262017
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
217 PM MDT THU SEP 26 2013

UTZ016-270400-
/O.NEW.KSLC.HZ.W.0008.130927T0600Z-130927T1500Z/
SOUTHWEST UTAH-
INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD
217 PM MDT THU SEP 26 2013

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY. 

* AFFECTED AREA: THE VALLEYS OF SOUTHWEST UTAH.

* TEMPERATURES: MINIMUM TEMPERATURES AS LOW AS 26 DEGREES F.

* IMPACTS: THE COLD TEMPERATURES WILL IMPACT SENSITIVE VEGETATION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

UTZ013-020-021-270400-
/O.CON.KSLC.WI.Y.0016.000000T0000Z-130927T0400Z/
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB...
ESCALANTE...BULLFROG
217 PM MDT THU SEP 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

* AFFECTED AREA: SOUTH CENTRAL AND SOUTHEAST UTAH...INCLUDING 
  LAKE POWELL. 

* WINDS: SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING: WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON HOURS
  BEFORE DECREASING THIS EVENING.

* IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES ALONG EAST TO WEST ORIENTED ROUTES 
  INCLUDING BUT NOT LIMITED TO INTERSTATE 70 ACROSS EASTERN 
  UTAH AND HIGHWAY 89 ACROSS FAR SOUTHERN UTAH. IN ADDITION...
  THESE WINDS COULD RESULT IN CHOPPY WATERS AND DANGEROUS 
  BOATING CONDITIONS ON LAKE POWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
961 
WWUS75 KSLC 270305
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
905 PM MDT THU SEP 26 2013

UTZ013-020-021-270415-
/O.CAN.KSLC.WI.Y.0016.000000T0000Z-130927T0400Z/
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB...
ESCALANTE...BULLFROG
905 PM MDT THU SEP 26 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY. 

WIND SPEEDS HAVE DECREASED THIS EVENING ACROSS SOUTH-CENTRAL AND
SOUTHEAST UTAH AND WILL CONTINUE TO WEAKEN OVERNIGHT BEHIND A
COLD FRONT.


$$

UTZ016-271200-
/O.CON.KSLC.HZ.W.0008.130927T0600Z-130927T1500Z/
SOUTHWEST UTAH-
INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD
905 PM MDT THU SEP 26 2013

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM MDT FRIDAY...

A HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM MDT FRIDAY. 

* AFFECTED AREA: THE VALLEYS OF SOUTHWEST UTAH.

* TEMPERATURES: MINIMUM TEMPERATURES AS LOW AS 26 DEGREES.

* IMPACTS: THE COLD TEMPERATURES WILL IMPACT SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Sep 26, 4:41 AM MDT, 4 hours 48 minutes earlier.

Area forecast discussion, Sep 26, 4:41 AM MDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
441 AM MDT THU SEP 26 2013

.SYNOPSIS....A COLD PACIFIC STORM SYSTEM WILL REMAIN OVER UTAH
THROUGH THE BALANCE OF THE WORK WEEK. A MILD AND DRIER WESTERLY
FLOW ALOFT WILL FOLLOW FOR THE WEEKEND.

&&

.DISCUSSION...A LONGWAVE TROUGH ENCOMPASSES THE WESTERN CONUS
EARLY THIS MORNING...ANCHORED AROUND AN UPPER LOW SITUATED ACROSS
SOUTHWEST ID. THE ASSOCIATED SURFACE FRONT EXTENDS FROM ROUGHLY
GREEN RIVER TO KANAB...WITH THE TRAILING MID LEVEL BAROCLINIC ZONE
EXTENDING ACROSS NORTHERN AND CENTRAL UT. A 250MB JET REMAINS
ACROSS NORTHERN UT...AND CONTINUES TO ACT ON THIS BAROCLINIC ZONE
TO PRODUCE SHOWERS EARLY THIS MORNING.

THESE FEATURES WILL SHOW LITTLE EASTWARD MOVEMENT UNTIL AN
EMBEDDED SHORTWAVE TROUGH...CURRENTLY DIGGING THROUGH CENTRAL
CA...FINALLY ROUNDS THE BASE OF THE LONGWAVE LATE TODAY.
ANTICIPATE SHOWERS WILL CONTINUE WITHIN THE BAROCLINIC ZONE
THROUGH THE DAY...AND HAVE INCREASED POPS TO LIKELIES IN MOST
NORTHERN VALLEYS AND CATEGORICAL IN THE NORTHERN
MOUNTAINS...ALTHOUGH QPF WILL GENERALLY BE LIGHT. SNOW LEVELS
SHOULD REMAIN IN THE 6500-7000 FOOT RANGE THROUGH THIS AFTERNOON.

AS THE LONGWAVE TROUGH FINALLY BEGINS TO MOVE EAST TONIGHT A MUCH
MORE FAVORABLE OROGRAPHIC SETUP WILL DEVELOP ACROSS NORTHERN UT
OVERNIGHT INTO FRIDAY MORNING. ADDITIONALLY MUCH COLDER AIR WILL
MOVE ACROSS THE GSL...AND GIVEN THAT LAKE INDUCED SHOWERS AND
THUNDERSTORMS HAVE ALREADY DEVELOPED EARLY THIS
MORNING...ANTICIPATE LAKE ENHANCEMENT TO BE MUCH MORE COMMON
SOUTHEAST OF THE GSL AND OTHER WARM BODIES OF WATER THROUGH FRIDAY
MORNING. ADDITIONALLY...AS 700MB TEMPS FALL TO NEAR -6C SNOW
LEVELS MAY REACH THE UPPER BENCHES BY EARLY FRIDAY MORNING. THIS
PRECIPITATION SHOULD CONTINUE THROUGH THE MORNING HOURS FRIDAY
BEFORE TAPERING OFF DURING THE AFTERNOON AS MID LEVEL TEMPERATURES
WARM.

CONTEMPLATED ISSUING A WINTER WX ADVISORY FOR THE HIGHER TERRAIN
FOR TONIGHT THROUGH FRIDAY...BUT GIVEN THE BRUNT OF THE EVENT IS
NOT EXPECTED UNTIL TONIGHT OPTED TO ALLOW THE DAY SHIFT AN
OPPORTUNITY TO COLLABORATE MESSAGING WITH OTHER AGENCIES.

IN THE WAKE OF THIS WAVE...A STRONG SURFACE HIGH COMBINED WITH
GENERALLY CLEAR SKIES WILL LIKELY ALLOW FOR AREAS OF FROST ACROSS
MANY VALLEY LOCATIONS. A HARD FREEZE IS ALSO POSSIBLE ACROSS
SOUTHWEST UTAH /EXCLUDING UTAHS DIXIE/ SATURDAY MORNING...WITH
SOME POTENTIAL ACROSS WEST CENTRAL UT AND PERHAPS A FEW OUTLYING
AREAS IN THE NORTH.

WESTERLY FLOW ALOFT WILL FOLLOW FOR THE WEEKEND ALLOWING FOR A
QUICK WARMUP AREAWIDE. THIS WESTERLY FLOW WILL STRENGTHEN EARLY
NEXT WEEK...HOWEVER WITH THE JET AXIS REMAINING NORTH OF THE AREA
GENERALLY DRY AND MILD CONDITIONS ARE EXPECTED AREAWIDE.

&&

.AVIATION...CEILINGS AT THE SLC TERMINAL ARE EXPECTED TO BE 7K FT
THROUGH ABOUT MID MORNING BEFORE LOWERING TO NEAR 5K FT. THERE IS A
30 PERCENT CHANCE THAT THIS LOWERING WILL HOLD OFF UNTIL 17-18Z.
MVFR CONDITIONS IN REDUCED VISIBILITY AND OR CIGS IS EXPECTED AFTER
23Z BUT THERE IS A 20 PERCENT CHANCE THAT THIS WILL NOT OCCUR UNTIL
01 OR 02Z. WINDS WILL BE LIGHT SOUTH THIS MORNING BUT SWITCH TO
NORTHWEST AFTER 16Z-17Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

SEAMAN/STRUTHWOLF

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Sep 26, 6:23 AM MDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
623 AM MDT THU SEP 26 2013

UTZ001>016-019>021-517-518-WYZ021-271200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
623 AM MDT THU SEP 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A COLD PACIFIC STORM SYSTEM WILL CROSS THE REGION TODAY THROUGH
TONIGHT. VALLEY RAIN AND MOUNTAIN SNOW CAN BE EXPECTED ACROSS
NORTHERN AND CENTRAL UTAH...WITH SNOW LEVELS FALLING AS LOW AS
5500 FEET BY LATE TONIGHT. A FEW INCHES OF ACCUMULATING SNOW IS
POSSIBLE IN THE HIGHER TERRAIN...MAINLY TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

VALLEY RAIN AND MOUNTAIN SNOW WILL CONTINUE INTO THE DAY FRIDAY
ACROSS NORTHERN UTAH BEFORE DIMINISHING.

TEMPERATURES WILL REMAIN WELL BELOW NORMAL THROUGH THE FIRST HALF
OF THE WEEKEND. THE FIRST FROST OF THE SEASON IS POSSIBLE FOR
MANY AREAS OTHER THAN EXTREME SOUTHERN UTAH BY SATURDAY MORNING. A
WARMING AND DRYING TREND WILL OCCUR OVER THE WEEKEND AND PERSIST
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 2:17 PM MDTHard Freeze WarningSLC19 hr
Sep 26, 2:24 PM MDTWinter Weather AdvisorySLC24 hr

Nearby

Wind Advisories in Utah, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.